Contact No: +91-8826373757 | +91-8826859373 | 011-25052216
Email: rakesh.its@gmail.com | editor@innovativepublication.com

International Journal of Oral Health Dentistry


Drug induced erythema multiforme: A case report


Full Text PDF Share on Facebook Share on Twitter


Author Details: Harveen Kaur*,Manjot Kaur

Volume : 4

Issue : 3

Online ISSN : 2395-499X

Print ISSN : 2395-4914

Article First Page : 175

Article End Page : 179


Abstract

Erythema multiforme is an uncommon, immune-mediated, acute mucocutaneous condition affecting the skin and mucous membranes. It has various etiological factors, including Herpes Simplex virus, medications, auto-immune diseases and malignancies, but the most common cause is infection by Herpes Simplex virus. The characteristic feature is the presence of “target lesions”. Diagnosis is made by clinical signs and symptoms, along with laboratory tests and histopathological examination when required. It should be differentiated from Urticaria, Stevens-Johnson syndrome, toxic epidermal necrolysis, fixed drug eruptions and other vesiculobullous diseases like Pemphigus. Treatment includes symptomatic or supportive care along with corticosteroids, antivirals if needed and hospitalization in extreme cases. In the present case of drug induced Erythema multiforme, the offending drug was immediately stopped and patient was treated with topical and systemic corticosteroids along with symptomatic treatment, leading to immediate and complete resolution of the symptoms.

Keywords: Erythema multiforme, Stevens-Johnson syndrome, toxic epidermal necrolysis, Erythema multiforme major, Erythema multiforme minor, Vesiculobullous diseases, Herpes Simplex virus.

Doi :-https://doi.org/10.18231/2395-499X.2018.0039